Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

White patches on tongue - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor :   Hi
User :   Hello Doctor
Doctor :   How can I help you?
User :   I am experiencing this website for the first time
User :   decided to consult with you
User :   I frequently get some kind of white patches on my tongue
User :   and that to on the left side
Doctor :   May I know your age?
User :   it comes and goes of its own every week
User :   29 years
Doctor :   Since when are have you noticed this?
User :   I am noticing this for last one year
User :   B complex casules does not help
User :   it used to happen earlier also but not so frequent
Doctor :   Do you have any symptoms such as burning pain associated with the patches?
User :   not much
User :   very little
User :   sometimes these patches become reddish in colour
Doctor :   Ok
User :   I tried and browed google, where some people are calling this sysmtom as Geographical Tongue
User :   my symptom is very similar
Doctor :   Ok
Doctor :   Have you seen a doctor or tried any measures?
User :   yes couple of months back
User :   he prescribed folic acid tabs
User :   and some multivitamins
User :   but it did not help
Doctor :   Ok
Doctor :   Do you have any medical illness such as diabetes?
User :   no
Doctor :   Ok
Doctor :   Let me brief you.
User :   ok
Doctor :   Geographical tongue is non concerning problem, and the cause for this is unknown.
User :   ok
Doctor :   This may be the condition, however
User :   ok
Doctor :   other possible causes such as an infective cause, oral thrush ha
Doctor :   and vitamin deficiencies are to be considered.
User :   ok
Doctor :   Since I am unable to visually examine you tongue, its difficult
User :   but vitamin tablets id not help me
Doctor :   to predict what may be the cause for it.
User :   ok I understand
Doctor :   However, you may need use of antibiotics, antifungal creams(if necessary) along with the vitamin supplements.
User :   ok
User :   thanks for your time
User :   and the advice
Doctor :   Do you have any other query?
User :   no
User :   nothing else
User :   thanks
Doctor :   Thanks for consulting me
Doctor :   Bye for now.
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor